What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 4:27 PM MST, 34 minutes earlier. Its key messages:
- A few strong to severe thunderstorms are possible Wednesday and Thursday. Severe storms are more likely Friday.
- Above average temperatures are expected to persist through the upcoming weekend.
- Daily chances for afternoon showers and thunderstorms will continue through early next week.
Area forecast discussion, Jun 11, 4:27 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
527 PM MDT Wed Jun 11 2025
.KEY MESSAGES...
- A few strong to severe thunderstorms are possible Wednesday
and Thursday. Severe storms are more likely Friday.
- Above average temperatures are expected to persist through the
upcoming weekend.
- Daily chances for afternoon showers and thunderstorms will
continue through early next week.
&&
.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 1150 AM MDT Wed Jun 11 2025
A warm summer day exists across the CWA late this morning with
temperatures already in the 70s and 80s as weak riding sits over the
Rockies. As with many summer patterns, storm chances are expected
once again this afternoon and evening. An upper-level shortwave
incoming from the west will provide some of the forcing needed to
kick off thunderstorm activity. Storms will likely initiate off
of the high terrain, with the dryline just east of the Laramie
Range as indicated by the 40 and 50 degree dewpoints along and
east of the Interstate 25 corridor. These higher dewpoints will
help fuel moisture and instability needed for stronger storms
this afternoon. Model soundings also show healthy profiles for
strong to marginally severe storms across much of the CWA. Most
areas east of the Laramie Range show over 1200 J/kg of MUCAPE
with effective shear of 20 to 30 kts. This could support an
isolated severe hail threat. However, a backdoor cold front
overnight has lead to a bit of a cap and some CIN to erode in
the Nebraska panhandle this afternoon. However, newer Hi-Res
guidance seems to be able overcome this and allow a storm or two
to develop in the panhandle. Areas west of the Laramie Range
show a much drier surface, leading to deep inverted-v soundings.
This will lead to primarily a wind threat in these areas as
DCAPE values exceed 1000 J/kg. Most of the CWA shows fairly
elevated DCAPE values which will lead to widespread strong winds
in storms. The more clustery nature of storms as portrayed by
most CAMs also lend itself to more of a wind threat with some
isolated hail. Storms will dissipate late this evening, but a
stray shower or storm will still be possible overnight.
Thursday will be almost a carbon copy of Wednesday as the upper-
level pattern remains largely the same. The ridge will still be in
place over the Rockies which will lead to similar high temperatures
in the 80s, and a weak disturbance aloft will lead to another round
of afternoon storms. Model soundings from the Nebraska panhandle
show a favorable environment for strong to marginally severe storms.
MUCAPE values of 1000 to 1800 J/kg and effective shear of 30 to 35
kts could support severe hail in some storms. GFS soundings also
point to a drier surface in the panhandle tomorrow, with inverted-v
profiles. This will lead to a wind threat with DCAPE values over
1000 J/kg. Storms will initiate over the high terrain earlier
in the afternoon and track eastward into Nebraska by mid-
afternoon. Most storms will move out of the area during the
evening, leaving a few isolated storms around the CWA through
midnight.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 203 PM MDT Wed Jun 11 2025
Low amplitude ridging with a multitude of shortwaves
creates daily thunderstorm chances in the long term period. Friday,
a weak trough pushes through the Intermountain west in the afternoon
and a frontal passage in the evening. Dewpoints are Friday are
progged to be in the 50's and 60's with the higher dewpoints in the
Nebraska Panhandle. CAPE values look to peak around 2,000-2,500 in
the NE corner of the Panhandle near Chadron, and values near 1,500
east of I-25 in Wyoming. Looking at the NAM4K thunderstorms dont
look to really develop until the late afternoon and early evening
then push east into the overnight hours. However, There doesn't look
to be enough shear for prolonged supercells and look to be more
pulsy. The main threats with these storms looks to be wind and hail
with hail sized up to a golfball look to be possible in the
Panhandle. The UH tracks depict a stronger hail threat than tornado
threat. Model hodographs show more of a straight line than a
pronounced curved sickle shape indicating a bit crosswise vorticity
(hail city) as opposed to streamwise vorticity that would indicate a
TOR threat. SPC has also placed a slight risk for us for Friday. As
we get closer to Friday more Hi-res guidance will be able to resolve
the finer details and a clearer picture will be presented then.
This weekend, more shortwaves look to kick off some thunderstorms in
the afternoon. There fortunately wont be as much CAPE as Friday but
the other dynamics remain the same as weak troughs push through with
limited shear to sustain consistent energy levels from the storms.
Ensembles show high temperatures in the 80's with dewpoints ranging
from 30 to 50 over the next week. The environment looks to be
persistent enough to support daily storm development. The severity
of these storms are yet to be determined. However, persistent
forecasting would suggest hail and wind will be threats to consider
with any of these storms.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 523 PM MDT Wed Jun 11 2025
After these showers today another round of showers/thunderstorms
tomorrow mostly towards the evening hours for the panhandle and
late afternoon for the Wyoming terminals. Depending on how fast
the front pushes through tomorrow will greatly affect the timing
of the storms at each terminal. Otherwise skies are expected to
remain relatively clear with the exception of any lingering
showers overnight.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...SF
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Jun 11, 1:21 PM MST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
221 PM MDT Wed Jun 11 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-122030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
221 PM MDT Wed Jun 11 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- A few strong to severe thunderstorms are possible Wednesday
and Thursday. Severe storms are more likely Friday.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
- Above average temperatures are expected to persist through the
upcoming weekend.
- Daily chances for afternoon showers and thunderstorms will
continue through early next week.
.Spotter information statement...
Spotters are encouraged to report severe weather to the NWS.
In the hours before
Special weather statement, Jun 11, 1:42 PM MST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
242 PM MDT Wed Jun 11 2025
WYZ118-119-112130-
Central Laramie County WY-East Laramie County WY-
242 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LARAMIE COUNTY
THROUGH 330 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm near
Burns, or 19 miles east of Cheyenne, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burns, Egbert, Hillsdale, and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 379 and
394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4124 10450 4125 10419 4100 10419 4100 10452
4101 10452
TIME...MOT...LOC 2041Z 272DEG 14KT 4113 10442
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GoatleySpecial weather statement, Jun 11, 4:15 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Wed Jun 11 2025
WYZ101-103-112345-
Converse County Lower Elevations WY-North Laramie Range WY-
515 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CONVERSE COUNTY
THROUGH 545 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near
Glenrock, or 20 miles east of Casper, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Glenrock, Rolling Hills, and Deer Creek.
This includes Interstate 25 in Wyoming between mile markers 148 and
172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4274 10601 4292 10603 4300 10556 4273 10553
TIME...MOT...LOC 2315Z 264DEG 22KT 4284 10592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jun 11, 4:41 PM MST, 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
541 PM MDT Wed Jun 11 2025
WYZ101-120015-
Converse County Lower Elevations WY-
541 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CONVERSE COUNTY
THROUGH 615 PM MDT...
At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Rolling Hills, or 23 miles northeast of Casper,
moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rolling Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall may also occur with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4289 10599 4310 10603 4320 10555 4290 10555
TIME...MOT...LOC 2341Z 262DEG 19KT 4299 10592
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jun 11, 4:52 PM MST, 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
552 PM MDT Wed Jun 11 2025
WYZ101-103-120015-
Converse County Lower Elevations WY-North Laramie Range WY-
552 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONVERSE COUNTY THROUGH
615 PM MDT...
At 551 PM MDT, Doppler radar was tracking a strong thunderstorm over
Laprele Reservoir, or 13 miles west of Douglas, moving east at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Douglas, Laprele Reservoir, Converse County Airport, and Fort
Fetterman Historic Site.
This includes Interstate 25 in Wyoming between mile markers 134 and
154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall may also occur with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4261 10574 4279 10577 4288 10534 4261 10529
TIME...MOT...LOC 2351Z 261DEG 19KT 4272 10566
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jun 11, 5:00 PM MST, 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
600 PM MDT Wed Jun 11 2025
WYZ103-105-120030-
Shirley Basin WY-North Laramie Range WY-
600 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALBANY COUNTY
THROUGH 630 PM MDT...
At 600 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Garrett, or 42 miles west of Wheatland, moving east at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Garrett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall may also occur with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4201 10587 4219 10587 4223 10544 4196 10544
TIME...MOT...LOC 0000Z 270DEG 18KT 4211 10578
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jun 11, 5:01 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
601 PM MDT Wed Jun 11 2025
WYZ101-120045-
Converse County Lower Elevations WY-
601 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONVERSE COUNTY
THROUGH 645 PM MDT...
At 600 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Converse County Airport, or 14 miles northeast of
Douglas, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 10525 4293 10527 4305 10506 4279 10499
TIME...MOT...LOC 0000Z 260DEG 10KT 4289 10519
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Rubin